Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Jackson, KY

April 8, 2011Elliott County, Johnson County, Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 4:39 PM EDT for Elliott County, Johnson County, Morgan County, Kentucky. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Apr 8, 2011, 5:15 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 4:41 PM EDTHAIL 0.75Relief, KY
Apr 8, 4:41 PM EDTHAIL 1Relief, KY
Apr 8, 4:45 PM EDTHAIL 1.5Crockett, KY
Apr 8, 5:05 PM EDTHAIL 0.56 Nw Paintsville, KY
Apr 8, 5:05 PM EDTHAIL 0.882 N Paintsville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:53 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KJKL 082039
SVRJKL
KYC063-115-175-082115-
/O.NEW.KJKL.SV.W.0044.110408T2039Z-110408T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHEASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 515 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STEELE...OR 7 MILES SOUTH OF SANDY HOOK...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROCKETT...JEPTHA...DINGUS...MOON...MIMA...OPHIR...RELIEF...GILLEM
  BRANCH...KEATON...ELNA...REDBUSH...BARNROCK...FLATGAP...WINIFRED...
  KERZ...SIP...CHANDLERVILLE...GALEN...STAMBAUGH AND WITTENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3805 8298 3801 8302 3800 8302 3797 8300
      3801 8296 3801 8294 3797 8282 3792 8274
      3790 8268 3780 8271 3796 8329 3808 8324
TIME...MOT...LOC 2039Z 284DEG 37KT 3798 8313
WIND...HAIL 60MPH 1.00IN

$$

ABE
3 follow-up statements
345 
WWUS53 KJKL 082054
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT FRI APR 8 2011

KYC063-115-175-082115-
/O.CON.KJKL.SV.W.0044.000000T0000Z-110408T2115Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-
454 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JOHNSON...EAST CENTRAL MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES
UNTIL 515 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MOON...OR 10 MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GILLEM BRANCH...KEATON...ELNA...REDBUSH...BARNROCK...FLATGAP...
  WINIFRED...KERZ...SIP...CHANDLERVILLE...GALEN...STAMBAUGH...
  WITTENSVILLE...NIPPA...THEALKA...TUTOR KEY...BAKER...THELMA...BOBBS
  AND RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3780 8271 3792 8316 3806 8309 3805 8298
      3801 8302 3800 8302 3797 8300 3801 8296
      3801 8294 3797 8282 3792 8274 3790 8268
TIME...MOT...LOC 2054Z 288DEG 43KT 3796 8299
WIND...HAIL 60MPH 1.50IN

$$

BECKER
052 
WWUS53 KJKL 082109
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT FRI APR 8 2011

KYC063-175-082118-
/O.CAN.KJKL.SV.W.0044.000000T0000Z-110408T2115Z/
ELLIOTT KY-MORGAN KY-
509 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN AND SOUTH
CENTRAL ELLIOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3799 8291 3798 8285 3792 8274 3790 8268
      3780 8271 3787 8298 3789 8299 3790 8296
      3797 8299 3801 8296 3801 8294
TIME...MOT...LOC 2108Z 289DEG 27KT 3792 8289

$$

KYC115-082115-
/O.CON.KJKL.SV.W.0044.000000T0000Z-110408T2115Z/
JOHNSON KY-
509 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JOHNSON COUNTY UNTIL 515 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FLATGAP...OR 10 MILES NORTHWEST OF PAINTSVILLE...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  WINIFRED...KERZ...SIP...GALEN...STAMBAUGH...CHANDLERVILLE...
  WITTENSVILLE...NIPPA...BAKER...TUTOR KEY...THEALKA...RIVER...
  OFFUTT...THELMA...BOBBS...WHITEHOUSE...WILLIAMSPORT AND BOONS CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3799 8291 3798 8285 3792 8274 3790 8268
      3780 8271 3787 8298 3789 8299 3790 8296
      3797 8299 3801 8296 3801 8294
TIME...MOT...LOC 2108Z 289DEG 27KT 3792 8289
WIND...HAIL 60MPH 1.50IN

$$

GEOGERIAN
911 
WWUS53 KJKL 082115
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT FRI APR 8 2011

KYC115-082125-
/O.EXP.KJKL.SV.W.0044.000000T0000Z-110408T2115Z/
JOHNSON KY-
515 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3799 8291 3798 8285 3792 8274 3790 8268
      3780 8271 3787 8298 3789 8299 3790 8296
      3797 8299 3801 8296 3801 8294
TIME...MOT...LOC 2115Z 289DEG 27KT 3777 8289

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:02 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 8, 3:02 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT FRI APR 8 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE
FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A
SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY
THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT
MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE
COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING
EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY
AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE.
NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT
AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH
FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM
SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL
CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR
SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT
NIGHT.

QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR
ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE
AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY
INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS.

.LONG TERM.../SUNDAY THROUGH FRIDAY/...UPDATED

FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND
THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL
SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE
ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT.

WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING
WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN
RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL
SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE
READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE
ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP
INTO THE MID AND UPPER 80S.

SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT
LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS
THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT
SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY
EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA.
CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR
AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG
AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE
OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT
THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS
IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE
FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT
HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY
ON TUESDAY.

REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE
BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU
WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING
THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR
OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE
NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE
PERIOD.

&&

.AVIATION.../18Z TO 18Z/

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. CIGS WILL REMAIN AROUND THE BKN030 LEVEL WILD VSBY
SHOULD REMAIN VFR. ALTHOUGH ISOLATED TSRA COULD BRIEFLY LOWER VSBY TO
MVFR/IFR RANGE THE TIME OF OCCURANCE WILL BE TOO LIMITED TO PUT IN
THE TAF AT THIS TIME. BETTER CHANCE FOR TSRA AT JKL THAN AT LOZ/SME.
AFTER SUNSET THE ATMOSPHERE SHOULD CALM DOWN WITH CIGS BEGINNING TO
LOWER WITH TEMPS COOLING AND DEW PTS BECOMING NEARLY SATURATED. BY
MIDNIGHT...EXPECT SOME VALLEY FOG TO BEGIN FORMING AS WINDS GO CALM
AND COOL AIR SETTLES INTO THE VALLEYS. THIS WILL DROP VSBY AT LOZ/SME
WHILE JKL SHOULD REMAIN VFR. CURRENT THOUGHTS ON HOW FAR THE VSBY
WILL DROP WILL DEPEND ON THE AMOUNT OF PCPN RECEIVED AND CURRENTLY
ONLY FORECASTING 2 MILE RESTRICTION AT LOZ/SME... ALTHOUGH SOME OF
OUR DEEPER VALLEYS COULD SEE VERY DENSE FOG IN THE MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...DUSTY
LONG TERM...MB
AVIATION...DUSTY
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI APR 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
330 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME
SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY
NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE...
LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER
SERVICE THIS EVENING.

DUSTY

In the hours before

Special weather statement, Apr 8, 3:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT FRI APR 8 2011

KYZ060-106-108-082030-
MENIFEE-MORGAN-WOLFE-
351 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT FRIDAY AFTERNOON...

   SOUTHWESTERN MORGAN...
   SOUTHERN MENIFEE AND
   NORTHERN WOLFE.

AT 351 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TABOR...OR
NEAR FRENCHBURG...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT GUSTY WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

ABE
Special weather statement, Apr 8, 3:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI APR 8 2011

KYZ050>052-106-082030-
ROWAN-BATH-MONTGOMERY-MORGAN-
354 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT FRIDAY AFTERNOON...

   SOUTHERN ROWAN...
   SOUTHEASTERN BATH...
   EXTREME EAST CENTRAL MONTGOMERY AND
   NORTHWESTERN MORGAN.

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRESTON...OR
NEAR OWINGSVILLE...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

ABE
Local storm report, Apr 8, 4:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             SALT LICK               38.12N 83.62W
04/08/2011  E0.50 INCH       BATH               KY   TRAINED SPOTTER

            PEA SIZED TO DIME SIZED HAIL.

&&

TBREWER
Local storm report, Apr 8, 4:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             1 W WELLINGTON          37.92N 83.52W
04/08/2011  M0.75 INCH       MENIFEE            KY   TRAINED SPOTTER

&&

DUSTY
Special weather statement, Apr 8, 4:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT FRI APR 8 2011

KYZ109-112-082115-
MAGOFFIN-BREATHITT-
429 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT FRIDAY AFTERNOON...

   SOUTHERN MAGOFFIN AND
   NORTHERN BREATHITT.

AT 429 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FROZEN
CREEK...OR NEAR JACKSON...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT GUSTY WINDS OF 30 TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:04 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan41 min
Apr 8, 5:02 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley, Rockcastle43 min
Apr 8, 5:05 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike55 min
Apr 8, 5:42 PM EDTSevere Thunderstorm WarningJKLClay, Leslie48 min
Apr 8, 5:56 PM EDTSevere Thunderstorm WarningJKLPike19 min
Apr 8, 6:01 PM EDTSevere Thunderstorm WarningJKLPike29 min
Apr 8, 6:59 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe31 min
Apr 8, 7:15 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe45 min
Apr 8, 7:29 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Magoffin, Menifee, Morgan, Powell and 1 more46 min
Apr 8, 7:54 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe36 min
Apr 8, 7:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.